MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC DRIVE SHAFT-MINIMUM 360MM LENGTH-FOR USE WITH RIA; REAMER

WRIGHTS LANE SYNTHES USA PRODUCTS LLC DRIVE SHAFT-MINIMUM 360MM LENGTH-FOR USE WITH RIA; REAMER
Model Number 314.742
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There was no patient involvement.Additional procode: hrx.Lot number is unknown.Device is an instrument and is not implanted/explanted.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Reporter facility name is unknown.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during check in on unknown date, the small reamer shaft was broken in a reamer/irrigator/aspirator (ria) instrument set.There was no patient involvement.This report is for a drive shaft-minimum 360mm length-for use with ria.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
It was reported that during check in on unknown date, the small reamer shaft was broken in a eamer/irrigator/aspirator instrument set.It was unknown if there was patient involvement.Flow: broken.The ria drive shaft (part # 314.742, lot # unknown) photo was sent to us customer quality (cq).The picture shows a broken ria drive shaft.This agrees with the reported complaint condition, thus confirming the complaint.Dimensional analysis was not performed as the ria drive shaft was not returned.The relevant device drawing was reviewed.A device history record (dhr) review could not be performed as the lot number is unknown.The complaint condition is confirmed as the ria drive shaft (part # 314.742, lot # unknown) photo shows a broken device.There is no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined it is possible that the device encountered unintended forces (such as being dropped, forcefully advanced off axis, or damaged during sterile processing).No new malfunctions were observed during the course of this investigation.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during check in on unknown date, the small reamer shaft was broken in a reamer/irrigator/aspirator (ria) instrument set.The issue was identified outside of the hospital during an inspection and was not used in any procedure.The hospital was able to receive a replacement in time for the next procedure where the broken small reamer shaft was to be used.There was no patient involvement.This report is for a drive shaft-minimum 360mm length-for use with ria.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Event description updated based on additional updates.Alert date of complaint condition was corrected.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
DRIVE SHAFT-MINIMUM 360MM LENGTH-FOR USE WITH RIA
Common Device Name
REAMER
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7602658
Report Number2939274-2018-52506
Device Sequence Number1383224
Product Code HTO
UDI-Device Identifier10886982189035
UDI-Public(01)10886982189035
Combination Product (Y/N)N
Initial Reporter StateVT
Initial Reporter CountryUS
PMA/510(K) Number
K042899
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number314.742
Device Catalogue Number314.742
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/21/2018
Supplement Date Received by Manufacturer06/21/2018
10/08/2018
Initial Report FDA Received Date06/14/2018
Supplement Report FDA Received Date07/17/2018
10/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1